MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516900
Medical Device Problem Codes Failure to Advance (2524); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal stent was to be used to treat an impassable esophageal cancer during a procedure performed on (b)(6) 2024.The patient's anatomy was not dilated prior to stent placement.During the procedure.The device could not pass through the tumour.The device was removed was then removed from the patient.Upon inspection, it was noted that the tip of the delivery system was slightly separated from the sheath.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Block g4: premarket/510(k) k073266, k233939 - reported here as it exceeded the number of maximum character limit for the designated field.Block h6: imdrf device code a15 captures the reportable event of partially deployed esophageal stent.
 
Additional Manufacturer Narrative
Block b5 has been corrected.Block g4: premarket/510(k) k073266, k233939 - reported here as it exceeded the number of maximum character limit for the designated field.Block h6: imdrf device code a15 captures the reportable event of partially deployed esophageal stent.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal stent was to be used to treat an impassable esophageal cancer during a procedure performed on (b)(6) 2024.The patient's anatomy was not dilated prior to stent placement.During the procedure, the device could not pass through the tumor.The device was then removed from the patient.Upon inspection, it was noted that the tip of the delivery system was slightly separated from the sheath.No patient complications were reported as a result of this event.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key21172058
Report Number3005099803-2025-00067
Device Sequence Number11913097
Product Code ESW
UDI-Device Identifier08714729765240
UDI-Public08714729765240
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K073266
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00516900
Device Catalogue NumberM00516900
Device Lot Number0035106337
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer01/23/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date01/24/2025
Date Device Manufactured10/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown